Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 24, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 20, 2008, 2:24 PM EDT for 4 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2008, 2:24 PM EDT (18:24 UTC)
- Expired
- Apr 20, 2008, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 201824 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 224 PM EDT SUN APR 20 2008 FLZ041-044>046-144-210900- /O.NEW.KMLB.FW.W.0024.080420T1824Z-080420T2300Z/ /O.CON.KMLB.FW.A.0022.080421T1700Z-080421T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE- 224 PM EDT SUN APR 20 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. RELATIVE HUMIDITIES HAVE FALLEN BELOW 35 PERCENT OVER A LARGE AREA EARLY THIS AFTERNOON AND MOST AREAS SHOULD RECEIVE 4 OR MORE HOURS OF LOW RELATIVE HUMIDITY. RELATIVE HUMIDITY MAY FALL BELOW 35 PERCENT FOR SEVERAL HOURS AGAIN MONDAY AFTERNOON. $$ FLZ141-202300- /O.NEW.KMLB.FW.W.0024.080420T1824Z-080420T2300Z/ COASTAL VOLUSIA- 224 PM EDT SUN APR 20 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. RELATIVE HUMIDITIES HAVE FALLEN BELOW 35 PERCENT OVER A LARGE AREA EARLY THIS AFTERNOON AND MOST AREAS SHOULD RECEIVE 4 OR MORE HOURS OF LOW RELATIVE HUMIDITY. $$ FLZ053-210900- /O.CON.KMLB.FW.A.0022.080421T1700Z-080421T2300Z/ OSCEOLA- 224 PM EDT SUN APR 20 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. RELATIVE HUMIDITY MAY FALL BELOW 35 PERCENT FOR SEVERAL HOURS MONDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 20, 10:01 AM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Apr 20, 10:01 AM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1001 AM EDT SUN APR 20 2008
.DISCUSSION...
A WEAK COLD FRONTAL BOUNDARY CURRENTLY OVER THE AREA FROM A TAMPA
TO DAYTONA BEACH LINE WILL MOVE SLOWLY SOUTH OVER THE AREA TODAY
WITH NOT MUCH CHANGE IN THE WAY OF TEMPERATURES BUT MAY SEE A
BRIEF SWITCH IN WINDS FROM SOUTHWEST TO WEST/NORTHWEST. AREAS
SOUTH AND INCLUDING OSCEOLA AND BREVARD COUNTIES COULD STILL SEE
ISOLATED SHOWER ACTIVITY WITH THIS FRONT BUT PRECIP AMOUNTS WILL
BE LIGHT. MADE A FEW CHANGES TO FORECAST WORDING WITH SKIES AND
PRECIP...OTHERWISE NO OTHER CHANGES PLANNED AS FORECAST LOOKS ON
TRACK.
&&
.AVIATION...CLOUDS AHEAD OF THE FRONTAL BOUNDARY HAVE BEEN
PRODUCING SOME MVFR CEILINGS FOR THE NORTHERN TAF SITES BUT SHOULD
ONLY LAST FOR A COUPLE HOURS THIS MORNING AS FRONT CONTINUES TO PUSH
SOUTH. OTHERWISE VFR CONDITIONS ARE EXPECTED THIS AFTERNOON INTO
TONIGHT.
&&
.MARINE...BUMPED UP WINDS SLIGHTLY AS OBS AT BUOY 41009 A LITTLE
HIGHER THAN GUIDANCE. STILL SHOULD BE A FAVORABLE DAY FOR BOATERS
WEATHERWISE WITH WINDS AT OR BELOW 15 KNOTS AND SEAS LESS THAN 4
FEET.
&&
.FIRE WEATHER...LATEST OBS SHOWING DEWPOINTS FALLING BEHIND THE
FRONT THIS MORNING AS DRIER AIR FILTERS IN BEHIND. COULD SEE RH
VALUES FALL INTO THE LOW TO MID 30S OVER THE NORTHWEST INTERIOR
THIS AFTERNOON BUT STILL EXPECTED TO BE OF BRIEF DURATION.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN LAKE.
AM...NONE.
&&
WEITLICHHazardous weather outlook, Apr 20, 4:14 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 414 AM EDT SUN APR 20 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-202000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 414 AM EDT SUN APR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... A LINGERING LONG PERIOD OCEAN SWELL WILL CONTINUE TO ENHANCE THE RIP CURRENT RISK AT AREA BEACHES TODAY. ASK LOCAL BEACH PATROLS ABOUT CONDITIONS WHEN ARRIVING AT THE BEACH AND ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HIGH PRESSURE AND DRIER AIR MOVING INTO THE AREA EARLY IN THE WEEK WILL INCREASE FIRE SENSITIVITY FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GLITTO
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:36 AM EDT | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 23 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.